Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 362, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 26, 2011, 12:28 AM CDT for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2011, 12:28 AM CDT (05:28 UTC)
- Expired
- May 26, 2011, 1:25 AM CDT
- In force
- 57 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Catahoula Parish, LA, Concordia Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 9:43 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2598 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
864
WUUS54 KJAN 260528
SVRJAN
LAC025-029-260645-
/O.NEW.KJAN.SV.W.0362.110526T0528Z-110526T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1228 AM CDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CATAHOULA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF LARTO...
SOUTHERN CONCORDIA PARISH IN NORTHEAST LOUISIANA...
* UNTIL 145 AM CDT
* AT 1228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES SOUTHWEST OF LARTO MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ACME...SLOCUM AND BLACK HAWK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
&&
LAT...LON 3140 9201 3129 9151 3126 9165 3121 9159
3112 9161 3105 9155 3098 9166 3104 9164
3106 9172 3114 9172 3121 9168 3123 9178
3130 9190 3129 9194 3124 9191 3123 9198
3129 9202
TIME...MOT...LOC 0528Z 286DEG 28KT 3125 9197
$$
CME3 follow-up statements
120
WWUS54 KJAN 260550
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1250 AM CDT THU MAY 26 2011
LAC025-260600-
/O.CAN.KJAN.SV.W.0362.000000T0000Z-110526T0645Z/
CATAHOULA LA-
1250 AM CDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CATAHOULA PARISH
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3098 9166 3104 9164 3106 9172 3114 9172
3121 9168 3124 9180 3127 9183 3129 9181
3132 9186 3136 9185 3128 9152 3128 9164
3126 9165 3121 9159 3112 9161 3105 9155
TIME...MOT...LOC 0550Z 286DEG 28KT 3124 9173
$$
LAC029-260645-
/O.CON.KJAN.SV.W.0362.000000T0000Z-110526T0645Z/
CONCORDIA LA-
1250 AM CDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHERN CONCORDIA PARISH...
AT 1250 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF SLOCUM MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK
HAWK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3098 9166 3104 9164 3106 9172 3114 9172
3121 9168 3124 9180 3127 9183 3129 9181
3132 9186 3136 9185 3128 9152 3128 9164
3126 9165 3121 9159 3112 9161 3105 9155
TIME...MOT...LOC 0550Z 286DEG 28KT 3124 9173
$$
CME616
WWUS54 KJAN 260610
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
110 AM CDT THU MAY 26 2011
LAC029-260645-
/O.CON.KJAN.SV.W.0362.000000T0000Z-110526T0645Z/
CONCORDIA LA-
110 AM CDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHERN CONCORDIA PARISH...
AT 110 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BLACK HAWK MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3098 9166 3104 9164 3106 9172 3114 9172
3121 9168 3124 9180 3127 9183 3129 9181
3132 9186 3136 9185 3128 9152 3128 9164
3126 9165 3121 9159 3112 9161 3105 9155
TIME...MOT...LOC 0610Z 286DEG 28KT 3111 9159
$$
CME411
WWUS54 KJAN 260625
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
125 AM CDT THU MAY 26 2011
LAC029-260635-
/O.CAN.KJAN.SV.W.0362.000000T0000Z-110526T0645Z/
CONCORDIA LA-
125 AM CDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CONCORDIA PARISH IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3098 9166 3104 9164 3106 9172 3114 9172
3121 9168 3124 9180 3127 9183 3129 9181
3132 9186 3136 9185 3128 9152 3128 9164
3126 9165 3121 9159 3112 9161 3105 9155
TIME...MOT...LOC 0625Z 286DEG 28KT 3099 9149
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:00 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 25, 11:00 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1100 PM CDT WED MAY 25 2011 .UPDATE...GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL CONTINUE ALONG THE HIGHWAY 82 CORRIDOR AND EAST OF INTERSTATE 55 THROUGH THE REMAINDER OF THE NIGHT...HOWEVER THERE WILL REMAIN THE POTENTIAL FOR A SEVERE STORM OR TWO TO DEVELOP OVER THE CENTRAL AND SOUTHERN PORTIONS AS THE BOUNDARY CONTINUES TO PUSH SOUTHEAST. UPDATE WAS MADE TO INCLUDE LATEST TORNADO WATCH IN EFFECT UNTIL 4AM FOR MUCH OF THE CWA. /22/ && .PREV DISCUSSION... /ISSUED 930 PM CDT WED MAY 25 2011/ UPDATE...NEARLY STACKED LOW PRESSURE SYSTEM WAS NOTED OVER MISSOURI WITH A CURVED INTENSE LINE OF CONVECTION STRETCHING UP FROM EAST TEXAS ACROSS OUR DELTA REGION AND UP INTO INDIANA. THIS LINE IS STILL EXPECTED TO SLOWLY SHIFT EAST THROUGH THE NIGHT AHEAD OF A COLD FRONT THAT SHOULD MOVE INTO THE WESTERN PORTIONS OF THE CWA BY MORNING. THE JAN 00Z THU SOUNDING SHOWED A FAIRLY STOUT CAP STILL THAT WILL TAKE THE LINE TO OVERCOME LATER TONIGHT. GREATEST RISK FOR SEVERE STORMS IS STILL EXPECTED ACROSS THE NORTHERN PORTIONS OF THE CWA...ALONG THE HIGHWAY 82 CORRIDOR. THE SOUTHEAST PORTIONS OF THE CWA SHOULD SEE LITTLE ACTIVITY UNTIL CLOSER TO MORNING. HAVE UPDATED FORECAST EARLIER TO ALLOW THE WIND ADVISORY TO EXPIRE AND ACCOUNT FOR CONVECTIVE DEVELOPMENT TRENDS. /22/ && PREV DISCUSSION... /ISSUED 353 PM CDT WED MAY 25 2011/ .SEVERE STORMS BUILDING TOWARD THE DELTA REGION...SPREADING E TNGT... DISCUSSION...SHORT TERM(TONIGHT THROUGH THURSDAY NIGHT) WINDY DAY CONTINUES ACROSS THE REGION WITH PEAK SLY GUSTS TO AROUND 40MPH IN OUR DELTA COUNTIES. THESE SHOULD GRADUALLY SUBSIDE TO LESS THAN 30MPH AFTER 01Z AND ADVY SHOULD EXPIRE ON SCHEDULE. A POWERFUL VERTICALLY- STACKED LOW(996MB) CENTER MOVING STEADILY EWD THROUGH CENTRAL MO EWD AT 25 MPH ALONG THE I-70 CORRIDOR. THE TRAILING COLD FRONT ACCELERATING THROUGH A KHRO-KTXK-KTYR LINE AND SHOULD SWEEP ACROSS CENTRAL AR AND NW LA AS SEVERE STORMS ERUPT THROUGH SUNSET. WARM DRY MID LEVEL CAP IN PLACE ACROSS THE LOWER MS VALLEY IS EXPECTED TO ERODE FROM N TO S EARLY THIS EVENING. SEVERE PARAMETERS REMAIN ON TRACK SIMILAR TO RECENT RUNS AS 60-70KT 500MB SPEED MAX CROSSES NRN MS BY 06Z. HRR/RUC/NAM12 SOLUTIONS DEVELOP SCATTERED TSRA ALONG A CLEVELAND-CROSSETT LINE BY 6PM AHEAD OF THE FRONT AND THESE INTENSIFY EVEN MORE BY THE TIME THEY REACH THE GREENWOOD-LAKE PROVIDENCE-DELHI AREAS 7-10PM. EVENTUALLY...AS THE FRONT CATCHES UP TO THESE CELLS 9P-MIDN...THEY EVOLVE INTO A SQUALL LINE NEAR A GRENADA-LEXINGTON-YAZOO CITY LINE AND THEN SWEEP EWD THROUGH OUR GOLDEN TRIANGLE OF NERN MS BY 2-4AM. SCATTERED SHRA/TSRA CONTINUE FARTHER SWWD FROM THE LINE THROUGH NERN LA AND W CENTRAL MS 10PM-3AM AND THEN FINALLY PUSH THROUGH E CENTRAL MS 2AM-6AM. SPC HOLDING MODERATE RISK ACROSS OUR HIGHWAY 82 CORRIDOR... ESPECIALLY FOR DAMAGING WINDS LATER IN THE EVENING. PLEASE NOTE: THE SRN EXTENT OF THE MAIN CONVECTIVE LINE STILL A BIT UNCERTAIN AS WARM DOME ALOFT(11-12C AT 700MB) APPEARS TO PERSIST ALONG THE HIGHWAY 84 CORRIDOR TO LIMIT COVERAGE IN THOSE AREAS. STILL NEED TO MONITOR CLOSELY THE I-20 AXIS AS WEAKENING SHEAR/INSTABILITY VALUES LATER TONIGHT SHOULD KEEP BEST SEVERE RISK TO THE N. THE FRONTAL ZONE EXPECTED TO BEGIN SLOWING DOWN OVER SERN MS THURSDAY MORNING AS THE MONSTER LOW PULLS AWAY TO THE GREAT LAKES REGION. DEPENDING ON WHETHER THE BOUNDARY SLOWS ENOUGH FOR ENOUGH HEATING AT MIDDAY...SCATTERED STRONG STORMS COULD AGAIN FIRE IN THE I-59 CORRIDOR BEFORE COMPLETELY DEPARTING OUR CWFA EARLY THURSDAY EVENING. THEN...DRIER AIR WILL TAKE OVER FROM W TO E THURSDAY NIGHT WITH SOME SLIGHTLY COOLER NIGHTS BUT AFTERNOON TEMPS WILL NOT BE THAT MUCH DIFFERENT THAN PAST COUPLE OF DAYS. BLEND OF MAV/MET MOS ACCEPTED./40/ PREV LONG TERM...FRIDAY THROUGH WEDNESDAY....THE UPPER TROUGH WILL SHIFT TO THE EAST OF THE AREA BY FRIDAY AND HIGH PRESSURE RIDGING AT THE SURFACE AND ALOFT WILL BUILD OVER THE AREA. THIS PATTERN WILL CHANGE VERY LITTLE THROUGH THE WEEKEND INTO EARLY NEXT WEEK. BY TUESDAY THE GFS BUILDS THE UPPER RIDGE OVER THE ARKLAMISS WITH AN H594 HIGH CENTERED OVER THE SOUTHEAST. MID WEEK SHOULD BRING SOME OF THE HOTTEST TEMPS SO FAR THIS YEAR WITH HIGHS IN THE MID 90S. STUCK CLOSE TO GUIDANCE TEMPS THROUGH THE WEEKEND...BUT DID RAISE AFTERNOON HIGHS ABOVE MEX GUIDANCE ON TUE/WED./15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 86 60 87 / 31 27 8 8 MERIDIAN 70 89 59 88 / 33 50 17 8 VICKSBURG 68 87 56 88 / 44 15 7 8 HATTIESBURG 71 92 62 91 / 21 50 18 4 NATCHEZ 69 90 60 88 / 33 24 7 4 GREENVILLE 65 81 60 85 / 16 12 7 7 GREENWOOD 67 82 58 86 / 68 14 8 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/40/15
Hazardous weather outlook, May 25, 2:16 PM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 216 PM CDT WED MAY 25 2011 ARZ074-075-LAZ007>009-015-MSZ018-019-025-034-035-040-041-261930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 216 PM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...AND PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY... A SEVERE WEATHER OUTBREAK IS POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING AS AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE MISSISSIPPI VALLEY. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 75 MPH...VERY LARGE HAIL TO THE SIZE OF TENNIS BALLS...AND A FEW TORNADOES...SOME OF WHICH COULD BE STRONG...WILL BE POSSIBLE ACROSS UPPER PORTIONS OF THE ARKLAMISS DELTA REGION FROM 4 PM TODAY UNTIL 10 PM TONIGHT. IN ADDITION...LOCALLY HEAVY RAINFALL ON THE ORDER OF 1 TO 2 INCHES IS POSSIBLE OVER THE OUTLOOK AREA TONIGHT INTO THURSDAY MORNING...AND COULD RAISE CONCERNS FOR LOCALIZED FLASH FLOODING. THE RISK FOR SEVERE WEATHER SHOULD DECREASE AND COME TO AN END BY THURSDAY MORNING. ALL RESIDENTS ACROSS THE OUTLOOK AREA SHOULD STAY TUNED TO THE LATEST FORECASTS AND OUTLOOKS CONCERNING THIS POTENTIAL SEVERE WEATHER OUTBREAK. ALSO...A WIND ADVISORY REMAINS IN EFFECT FOR THE DELTA REGION FROM UNTIL 7 PM THIS EVENING. SOUTHERLY WINDS MAY GUST UP TO 40 MPH AHEAD OF THE STORM SYSTEM...ESPECIALLY ALONG THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL PROBABLY BE NECESSARY LATE THIS AFTERNOON AND EVENING. LAZ016-023>026-MSZ026>033-036>039-042>045-047>050-053>055-059>062- 261930- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA- WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS- RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN- 216 PM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND THURSDAY... SEVERE WEATHER WILL BE POSSIBLE TONIGHT AS AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE MISSISSIPPI VALLEY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST ACROSS THE AREA TONIGHT...PRIMARILY AFFECTING LOCATIONS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH...LARGE HAIL TO THE SIZE OF GOLF BALLS...AND A FEW TORNADOES...WILL BE POSSIBLE. IN ADDITION... LOCALLY HEAVY RAINFALL COULD DEVELOP AND POTENTIALLY RAISE CONCERNS FOR LOCALIZED FLASH FLOODING TONIGHT INTO THURSDAY MORNING. THE RISK FOR SEVERE WEATHER WILL CONTINUE INTO THURSDAY MORNING OVER CENTRAL AND EASTERN MISSISSIPPI...BUT THE RISK WILL DIMINISH QUICKLY IN THE AFTERNOON AS DRIER AIR MOVES INTO THE AREA. ALL RESIDENTS ACROSS THE OUTLOOK AREA SHOULD STAY TUNED TO THE LATEST FORECASTS AND OUTLOOKS CONCERNING THIS SEVERE WEATHER AND HEAVY RAINFALL POTENTIAL. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS COULD BE NECESSARY TONIGHT INTO THURSDAY. MSZ046-051-052-056>058-063>066-072>074-261930- KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 216 PM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PORTIONS OF EAST CENTRAL AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY... STRONG TO SEVERE THUNDERSTORMS...AND HEAVY RAINFALL...WILL BE POSSIBLE THURSDAY AS A COLD FRONT PUSHES SLOWLY SOUTHEAST ACROSS EAST CENTRAL AND SOUTHERN MISSISSIPPI. DAMAGING WIND GUSTS OF 50 TO 60 MPH AND HAIL WILL BE POSSIBLE...ESPECIALLY DURING THE AFTERNOON. A TORNADO OR TWO CANNOT BE RULED OUT AS WELL. THE RISK FOR SEVERE WEATHER AND HEAVY RAIN WILL DECREASE AND COME TO AN END THURSDAY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NECESSARY THURSDAY.. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 19
In the hours before
Local storm report, May 25, 10:59 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1059 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL GUNNISON 33.94N 90.95W
05/25/2011 E1.00 INCH BOLIVAR MS EMERGENCY MNGR
0800 PM HAIL 2 NE GUNNISON 33.97N 90.92W
05/25/2011 E1.75 INCH BOLIVAR MS EMERGENCY MNGR
0815 PM TSTM WND DMG ROSEDALE 33.85N 91.03W
05/25/2011 BOLIVAR MS LAW ENFORCEMENT
MULTIPLE TREES DOWNED IN ROSEDALE...INCLUDING ONE THAT
FELL ON A HOUSE...AND ONE BLOCKING A ROAD.
0838 PM TSTM WND DMG PORTLAND 33.24N 91.51W
05/25/2011 ASHLEY AR PUBLIC
A SHED WAS DAMAGED IN THE PORTLAND AREA
0855 PM HAIL 1 WSW LAKE VILLAGE 33.32N 91.29W
05/25/2011 E1.50 INCH CHICOT AR PUBLIC
0858 PM TSTM WND DMG 5 ESE LAKE VILLAGE 33.28N 91.21W
05/25/2011 CHICOT AR EMERGENCY MNGR
NUMEROUS TREES DOWNED ALONG LAKEHALL ROAD AT CHICOT
COUNTY PARK.
0900 PM TSTM WND DMG DREW 33.81N 90.53W
05/25/2011 SUNFLOWER MS LAW ENFORCEMENT
A TREE FELL ON A CARPORT ON NORTH CHURCH STREET.
0900 PM HAIL 5 E LAKE VILLAGE 33.32N 91.20W
05/25/2011 E1.75 INCH CHICOT AR EMERGENCY MNGR
SWATH OF LARGE HAIL UP TO GOLFBALL SIZE FROM LAKE CHICOT
STATE PARK TO THE US HIGHWAY 82 MISSISSIPPI RIVER BRIDGE.
0900 PM TSTM WND DMG DREW 33.81N 90.53W
05/25/2011 SUNFLOWER MS LAW ENFORCEMENT
TREE WAS BLOWN DOWN ON 1ST STREET.
0910 PM TSTM WND DMG 4 S GREENVILLE 33.33N 91.04W
05/25/2011 WASHINGTON MS EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWNED BETWEEN GREENVILLE
AND WAYSIDE. ALSO WINDSHIELDS SHATTERED BY LARGE HAIL IN
THE AREA...HAIL SIZE UNKNOWN.
0910 PM TSTM WND DMG 1 SE GREENVILLE 33.37N 91.04W
05/25/2011 WASHINGTON MS PUBLIC
A WINDOW AT A RESTAURANT WAS BLOWN OUT BY STRONG WINDS
0920 PM TSTM WND DMG TRIBBETT 33.35N 90.80W
05/25/2011 WASHINGTON MS EMERGENCY MNGR
NUMEROUS TREES DOWNED ACROSS WASHINGTON COUNTY IN A
CORRIDOR FROM SOUTH OF GREENVILLE TO THE TRIBBETT AREA.
0925 PM TSTM WND DMG GRENADA 33.78N 89.81W
05/25/2011 GRENADA MS EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWNED IN THE CITY OF
GRENADA AND NORTH OF THE CITY IN GRENADA COUNTY. ONE TREE
FELL ON A MOVING VEHICLE.
0942 PM TSTM WND DMG 4 NE BASTROP 32.82N 91.87W
05/25/2011 MOREHOUSE LA LAW ENFORCEMENT
SEVERAL TREES DOWNED IN MOREHOUSE PARISH AND IN THE CITY
OF BASTROP...SOME BLOCKING ROADWAYS.
0945 PM FUNNEL CLOUD 7 W INVERNESS 33.35N 90.71W
05/25/2011 SUNFLOWER MS LAW ENFORCEMENT
A FUNNEL CLOUD WAS SPOTTED.
0953 PM TSTM WND DMG ITTA BENA 33.50N 90.32W
05/25/2011 LEFLORE MS EMERGENCY MNGR
POWER OUTAGES WERE REPORTED.
1000 PM TSTM WND DMG 4 E LEFLORE 33.69N 89.98W
05/25/2011 GRENADA MS PUBLIC
TREES DOWNED IN THE HOLCOMB AND LEFLORE AREAS
1000 PM TSTM WND DMG HOLLANDALE 33.17N 90.85W
05/25/2011 WASHINGTON MS LAW ENFORCEMENT
A FEW TREES AND POWER LINES DOWN.
1015 PM TSTM WND DMG 3 NE MISTERTON 33.74N 89.53W
05/25/2011 GRENADA MS PUBLIC
TREES WERE DOWNED ACROSS EASTERN GRENADA
COUNTY...INCLUDING ONE ACROSS PLEASANT GROVE RD.
&&
GERARDLocal storm report, May 25, 11:24 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1124 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM FLASH FLOOD GRENADA 33.78N 89.81W
05/25/2011 GRENADA MS EMERGENCY MNGR
SEVERAL RDS WERE UNDER WATER FOR A BRIEF PERIOD...WATER
HAS RECEDED.
&&
GERARDSpecial weather statement, May 25, 11:26 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1126 PM CDT WED MAY 25 2011
MSZ030>033-038-039-260525-
CLAY MS-LOWNDES MS-OKTIBBEHA MS-CHOCTAW MS-NOXUBEE MS-WINSTON MS-
1126 PM CDT WED MAY 25 2011
...STRONG THUNDERSTORMS MOVING ACROSS THE GOLDEN TRIANGLE...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 10 MILES NORTHEAST OF
WEST POINT TO 8 MILES SOUTHWEST OF ACKERMAN AT 1125 PM CDT...MOVING
EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN NORTHEASTERN WINSTON...NORTHERN NOXUBEE...EAST CENTRAL
CHOCTAW...OKTIBBEHA...LOWNDES AND SOUTHEASTERN CLAY COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3306 8833 3325 8930 3377 8872 3369 8871
3369 8849 3367 8848 3368 8841 3370 8839
3370 8837 3373 8833 3375 8831 3374 8824
TIME...MOT...LOC 0425Z 281DEG 28KT 3373 8855 3320 8921
DLLocal storm report, May 25, 11:34 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1134 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM TSTM WND DMG 2 N GREENWOOD 33.55N 90.19W
05/25/2011 LEFLORE MS LAW ENFORCEMENT
SEVERAL TREES DOWN ALONG CR 518.
&&
GERARDLocal storm report, May 25, 11:54 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1154 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM TSTM WND DMG 5 E AVALON 33.65N 90.00W
05/25/2011 CARROLL MS EMERGENCY MNGR
A FEW TREES DOWN.
1035 PM TSTM WND DMG 3 SW CARROLLTON 33.47N 89.96W
05/25/2011 CARROLL MS EMERGENCY MNGR
A FEW TREES WERE DOWN ON CR 316.
&&
GERARDLocal storm report, May 26, 12:25 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1225 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND DMG PORTLAND 33.24N 91.51W
05/25/2011 ASHLEY AR PUBLIC
A SHED WAS DAMAGED IN THE PORTLAND AREA...ALSO SEVERAL
TREES AND POWER LINES WERE DOWN.
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:43 PM CDT | Special Weather Statement | JAN | Morehouse | 47 min |
| May 25, 9:42 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 24 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.